×

zbMATH — the first resource for mathematics

Simultaneous Diophantine approximation in two metrics and the distance between conjugate algebraic numbers in \(\mathbb C\times\mathbb Q_p\). (English) Zbl 1239.11075
The authors provide a lower bound for the number of irreducible integer polynomials of degree at least three which have close conjugate roots in the complex and \(p\)-adic fields simultaneously.
The central theorem of the paper – Theorem 3 – is a substantial improvement of a result of N. Budarina et al. [Acta Math. Sinica (2012) in press]. Some of the methods used for proving it are taken from V. Beresnevich et al. [Compositio Math. 146, 1165–1179 (2010; Zbl 1206.11091)] and from V. Bernik et al. [Acta Arith. 133, 375–390 (2008; Zbl 1222.11096); Lith. Math. J. 48, No. 4, 380–396 (2008; Zbl 1228.11111)].
MSC:
11J13 Simultaneous homogeneous approximation, linear forms
11J83 Metric theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beresnevich, V.; Bernik, V.I.; Götze, F., The distribution of close conjugate algebraic numbers, Compositio math., 146, 1165-1179, (2010) · Zbl 1206.11091
[2] Bernik, V.; Götze, F.; Kukso, O., Lower bounds for the number of integral polynomials with given order of discriminants, Acta arith., 133, 375-390, (2008) · Zbl 1222.11096
[3] Bernik, V.; Götze, F.; Kukso, O., On the divisibility of the discriminant of an integral polynomial by prime powers, Lith. math. J., 48, 380-396, (2008) · Zbl 1228.11111
[4] N. Budarina, D. Dickinson, J. Yuan, On the number of polynomials with small discriminants in the Euclidean and \(p\)-adic metrics, Acta Math. Sinica (2012) (in press). · Zbl 1275.11109
[5] Y. Bugeaud, A. Dujella, Root separation for irreducible integer polynomials, Bull. Lond. Math. Soc. (2011) Advance Access, published October 2011 (doi:10.1112/blms/bdr085) in press. · Zbl 1273.11049
[6] Bugeaud, Y.; Mignotte, M., On the distance between roots of integer polynomials, Proc. edinb. math. soc. (2), 47, 553-556, (2004) · Zbl 1071.11016
[7] Evertse, J.H., Distances between conjugates of an algebraic number, Publ. math. debrecen, 65, 323-340, (2004) · Zbl 1073.11066
[8] Mahler, K., An inequality for the discriminant of a polynomial, Michigan math. J., 11, 257-262, (1964) · Zbl 0135.01702
[9] Sprindžuk, V., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.